I take amlodipine 10 mg tab camb,1 tablet a day.I have severe swelling in my feet ankles & going up my calves,the dr. said that the amlodipine could be causing this & i should stop taking it & monitor my blood pressure.Does this sound right?
Amlodipine is a calcium channel blocker that dilates (widens) blood vessels and improves blood flow. It is used to treat chest pain (angina) and other conditions caused by coronary artery disease. It is also used to treat high blood pressure.
Swelling in the feet and lower legs (edema) is a commonly observed side effect of amlodipine.
Elevate your legs whenever possible or you could try using graduated compression stockings.
Your doctor could lower your dose of amlodipine or try another type of calcium channel blocker. Additional medicines could be added to help reduce the edema. If these strategies are unsuccessful the amlodipine may need to be stopped.
Rightly answered by Suzanne, please ask your doc to consider prescribing a diuretic to reduce the water content in your feet ankles.
I have the same problems, take care be well, please, best wishes.
No onlly amlodipine can cases swelling in the feet and ankles,but also all the of most vasodailation ,beacuse the water &sodium so that the patiant need
takes diuretic agent
. if I was you I would ask him to put you on something else like hydrochlorathiazide hope I spelled that right. that's another med you could ask about. the swelling is a side effect he should have changed your meds. I hope this helps you.
Limes help with Edema
I was put on this med and have been miserable for weeks with swelling. Just read that it causes swelling. I already had a problem with swelling. I can't take a diuretic every day because I'm a court reporter, so I guess I'm not taking this drug. I still had swelling on the days that I did take Lasix with it.
Mayo Clinic says amlodipine causes gout! I have been dealing with it for four weeks - my really good internist insists it edema, my young and dumb cardiologist says same, emergency room doctor said I had drug reaction to hydrochlorothiazide - all good but it's GOUT
I have taken this for awhile and once I started my humira injections, I started having th e swelling in my ankles and feet. Now I am going to see a cardiologist because I'm worried.
I am taking 5mg Amlodipine for high blood pressure and I get swelling in my right ankle and foot. I am relieved that some of you suggest it is due to Amlodipine as I was worried that my kidneys might be damaged. But I am seeing my Doctor on Tuesday.
I have been on 5mg Amlodipine since January 2018, and have been steadily having swelling in my right ankle and both my hands. My fingers especially! My fingers hurt now. I told my doctor about this and he put me on low dose water pills and that's not helping. This morning I finally had to take my wedding ring off. I do not like this medicine and am going to insist on another medication.
I am experiencing the same thing even if I'm taking only 5 mg. When it was first prescribed to me by the doctor, he even advised me take it along with exercise but I didn't see myself performing my exercise well because of the pain being brought by these swelling especially on joint areas. And it makes me sluggish and my muscles weak despite daily exercise. After taking it for 2 years, I decided to stop. Just few days of discontinuing, my joints feel normal again and I feel more energy which I should expect when doing exercise. Now, I'm maintaining my physical activity and right choices of foods to keep my blood pressure from shooting up and my weight as well.
I also have been prescribed Lisinopril 20mg for the last year, and Amlodipine 10mg for past 3 months. I did experience foot & ankle swelling within the first month of taking Amlodipine. It worked immediately in regulating my blood pressure, but the swelling was intolerable and a bit scary. At age 52 now, I feel it wasn’t an option anymore, but a must to begin exercise and weight loss. With the help of a Pro Body Builder/Trainer/Nutrition Coach Client of mine, I’ve lost 15lbs in 6 weeks. My blood pressure has greatly improved and I’m now on half the dosage of both meds, every other day. I’m so excited about getting the other 15lbs off! I’m continuing to have exercise back into my lifestyle (at least 3 x weekly) and hoping to get off blood pressure meds completely and return to my normal 120/80 without having to take them. I hope this encourages you if you have been thinking about making the changes for your health as well. Be Well!
I am on 10 mg per day and also take 100 mg of losartan per day for bp. I have been on amlodipine for about six months but just started experiencing ankle swelling over the past two weeks. May ask my cardiologist to try something else. I am a very active 73-year-old and my ankles are very swollen by the end of the day.
Yes it can it happened to me
Amlodipine caused my ankles to swell quite a bit and they never swell. I also already take HCTZ and Lisinopril and have for years. This new medicine caused chest tightness and immense swelling. Everyone please don’t just take more and more medicine, lookup common side effects and tell your doctor you need a different drug. There are tons of meds that cause major side effects and drugs you really shouldn’t be taking with other drugs. Doctors and Pharmacists don’t always check so you have to.
- Amlodipine Information for Consumers
- Amlodipine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amlodipine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.